advertisement
Question
Posted by: Lauren | 2010/05/03

Ciplatrim

I was diagnosed with breast cancer in June last year. I opted for a double mastectomy and I have had reconstructive surgery. I have finished my chemo but still busy with Herceptin treatment. Can I take Ciplatrim as I am now trying to loose weight

LAUREN

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Lauren
I am sorry to hear that you had breast cancer and have had a double mastectomy. According to the package insert, there have been no formal drug interaction studies performed to date with Herceptin, so there is no way of predicting how Ciplatrim (sibutramine) may or may not interact with this drug. Do NOT take Ciplatrim without discussing this step with the doctor who is treating you with Herceptin because recent studies indicate that Ciplatrim should not be taken by anyone with heart or circulatory problems. The package insert for Herceptin also mentions that this drug could have cardiovascular effects, so combining the two could be dangerous.
Rather combat the weight gain with a balanced low-fat slimming diet (consult a clinical dietitian - visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area) and moderate exercise(if possible).
I hope you will soon be feeling much better
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2010/05/03

Dear Lauren
I am sorry to hear that you had breast cancer and have had a double mastectomy. According to the package insert, there have been no formal drug interaction studies performed to date with Herceptin, so there is no way of predicting how Ciplatrim (sibutramine) may or may not interact with this drug. Do NOT take Ciplatrim without discussing this step with the doctor who is treating you with Herceptin because recent studies indicate that Ciplatrim should not be taken by anyone with heart or circulatory problems. The package insert for Herceptin also mentions that this drug could have cardiovascular effects, so combining the two could be dangerous.
Rather combat the weight gain with a balanced low-fat slimming diet (consult a clinical dietitian - visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area) and moderate exercise(if possible).
I hope you will soon be feeling much better
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement